I have a twitch in my left thumb-it occasionally moves on it own?

I have a twitch in my left thumb-it occasionally moves on it own. My doctor has run CBC blood work and hospital has run bloodwork and all results came back fine. I suffer from anxiety and sometimes depression. Why is my thumb still twitching? Is this a sign of MS, Lupus, or Parkinson’s’?

Age:
Male
Medications:
No
General Information: I have a kidney disease (FSG) im not sure if this has anything to do with the twitching. My doctor doesnt seem to worried. I have not gone to see a neurologist yet.

Doctor Answers And General Comments : (both members and visitors can post)

4 Answers on "I have a twitch in my left thumb-it occasionally moves on it own?"

Notify of
avatar
Dr. Javez Ernesto
Member
Dr. Javez Ernesto

Thumb twitching is most probably due to muscle overuse. Often anxiety and stress related. Could be due to computer mouse use. Occasionally, Carpal Tunnel Syndrome may cause thumb twitching. Also excessive caffeine and dehydration is to be considered. Of course, thumb twitching may be one of the signs sometimes associated with ALS, Epilepsy, MS, Lupus, or Parkinson’s, But most unlikely and not to be considered at this point. If twitching persists or worsens, consult a Neurologist.

Original Poster
Guest
Original Poster

The twitching has been going on for a few days, My doctor has not referred me to a neurologist yet. There is no pain associated with it. I am extremely worried. Would the bloodwork have shown any immune system abnormalities?

Original Poster
Guest
Original Poster

Can ALS, Epilepsy, MS, Lupus, or Parkinson’s be found in blood-work (CBC)?

Dr.Honey
Member
Dr.Honey
Hi. Thanks for the query.. Thumb twitching at rest is uncommon and this can be caused be a variety of things, rarely it can indicate a nervous system problem but this tends to be the exception. More commonly thumb or muscle twitches at rest such as you have been noticing with your thumb recently, can be associated with stress, anxiety, caffeine intake, exercise, with twitching being seen after exercise, lack of sleep, nutrient deficiencies, and side effects of some medications including oestrogens, it can also sometimes indicate an electrolyte imbalance such as low potassium but this tends to be less… Read more »